Discontinuation of Immunosuppressive Therapy in Hepatitis B Surface Antigen-Positive Chronic Hepatitis: Effect on Viral Replication and on Liver Cell DamageHess G. · Manns M. · Hütteroth T.H. · Meyer zum Büschenfelde K.-H.
I. Medizinische Klinik der Johannes Gutenberg-Universität Mainz, FRG
Do you have an account?
- Rent for 48h to view
- Buy Cloud Access for unlimited viewing via different devices
- Synchronizing in the ReadCube Cloud
- Printing and saving restrictions apply
Rental: USD 8.50
Cloud: USD 20.00
Immunosuppressive therapy was stopped in 12 individuals positive for hepatitis Be antigen (HBeAg) and hepatitis B surface antigen (HBsAg) and in 4 individuals positive for HBsAg but negative for HBeAg. Discontinuation of immunosuppressive therapy in HBeAg-positive patients was always associated with a bout of hepatitis and elimination of HBeAg in 8/12 patients. One patient died from liver failure and 2 patients experienced a decompensation of their liver disease indicating that this approach might be harmful if used therapeutically. A bout of hepatitis was not noted in any of the individuals negative for HBeAg when the immunsuppressive therapy was stopped, implying that this event is not potentially harmful to the patient.
© 1987 S. Karger AG, Basel
Article / Publication Details
Copyright / Drug Dosage / DisclaimerCopyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.